Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 2013, 2:29 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 2:29 PM MST (21:29 UTC)
- Expired
- Jul 14, 2013, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS55 KVEF 142129
FFWVEF
AZC015-150030-
/O.NEW.KVEF.FF.W.0024.130714T2129Z-130715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM MST SUN JUL 14 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 530 PM MST.
* AT 219 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM FALLING OVER THE DEAN PEAK BURN
AREA APPROXIMATELY 10 TO 12 MILES EAST OF KINGMAN SOUTH OF
INTERSTATE 40 AND SOUTH ALONG BLAKE RANCH ROAD. THIS IS THE SECOND
OCCURRENCE OF HEAVY RAIN OVER THE DEAN PEAK BURN AREA...BUT COVERS A
LARGER AREA...INCLUDING AREAS MORE EAST OF HUALAPAI PEAK. FLASH
FLOODING WITH DEBRIS FLOWS INCLUDING ASH AND BLACKENED SOIL IS
LIKELY OCCURRING.
* LOCATIONS IMPACTED INCLUDE...AREAS SOUTH OF INTERSTATE 40
APPROXIMATELY 10 TO 18 MILES EAST OF KINGMAN...BLAKE RANCH
ROAD...GETZ RANCH ROAD...DW RANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3519 11390 3518 11385 3516 11378 3506 11379
3509 11391
$$
KENNEDY2 follow-up statements
973
WGUS75 KVEF 142246
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 PM MST SUN JUL 14 2013
AZC015-150030-
/O.CON.KVEF.FF.W.0024.000000T0000Z-130715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
346 PM MST SUN JUL 14 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 345 PM MST...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND PRODUCE MODERATE TO HEAVY RAIN OVER THE DEAN PEAK BURN
AREA APPROXIMATELY 10 TO 12 MILES EAST OF KINGMAN SOUTH OF
INTERSTATE 40 AND SOUTH ALONG BLAKE RANCH ROAD. THIS HAS BEEN
ONGOING FOR A LARGE PART OF THE AFTERNOON AND FLASH FLOODING WITH
DEBRIS FLOWS INCLUDING ASH AND BLACKENED SOIL IS LIKELY OCCURRING.
* LOCATIONS IMPACTED INCLUDE...AREAS SOUTH OF INTERSTATE 40
APPROXIMATELY 10 TO 18 MILES EAST OF KINGMAN...BLAKE RANCH
ROAD...GETZ RANCH ROAD...DW RANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL CONTINUES TO FALL OVER THE DEAN PEAK BURN AREA.
BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE
RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD
AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3519 11390 3518 11385 3516 11378 3506 11379
3509 11391
$$
KENNEDY224
WGUS75 KVEF 150028
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM MST SUN JUL 14 2013
AZC015-150035-
/O.EXP.KVEF.FF.W.0024.000000T0000Z-130715T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
528 PM MST SUN JUL 14 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR CENTRAL
MOHAVE COUNTY...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
CONTINUE A DOWNWARD TREND IN THE VICINITY OF THE DEAN PEAK BURN AREA
THE REMAINDER OF THE AFTERNOON. THEREFORE...THE FLASH FLOOD WARNING
FOR THIS AREA WILL BE ALLOWED TO EXPIRE.
MOTORISTS ARE URGED TO USE CAUTION AS THERE MAY STILL BE A FLOW OF
DEBRIS AND ASH LADEN BLACK WATER IMPACTING LAKE RANCH ROAD...GETZ
RANCH ROAD...AND DW RANCH ROAD.
LAT...LON 3519 11390 3518 11385 3516 11378 3506 11379
3509 11391
$$
KENNEDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:52 AM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 14, 9:52 AM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 952 AM PDT SUN JUL 14 2013 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY EACH AFTERNOON ACROSS THE HIGHER ELEVATIONS OF EASTERN CLARK AND LINCOLN COUNTIES IN NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA THROUGH THE MIDDLE OF THE WEEK. MOSTLY DRY CONDITIONS ARE EXPECTED ELSEWHERE. A SLOW WARMING TREND WILL CONTINUE INTO MONDAY...WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL THROUGH THE MIDDLE OF THE WEEK. THE POTENTIAL EXISTS FOR AN INCREASE IN THUNDERSTORM ACTIVITY BY THE END OF THE WORK WEEK. && .UPDATE...QUICK UPDATE TO INCLUDE A 20 PERCENT CHANCE OF THUNDERSTORMS FOR THE LAS VEGAS VALLEY TODAY. ONE CELL SOUTH OF LAS VEGAS...EAST OF JEAN...MAY IMPACT THE SOUTH VALLEY BY NOON. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS PRESENTLY IN THE PEACH SPRINGS CORRIDOR WILL BE MOVING NORTH INTO THE MORMON MESA CORRIDOR AFT 16Z. LIGHT SOUTH WIND WILL CONTINUE THROUGH MID MORNING BEFORE BEGINNING TO FAVOR A SOUTHEASTERLY DIRECTION. BROKEN CIGS ABV 12 KFT TDA. THERE WILL CONTINUE TO BE ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON. NO SIGNIFICANT WEATHER EXPECTED IN THE VALLEY AT THIS TIME. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ACROSS THE AREA THROUGH MID-DAY...THEN FAVORING A SOUTHERLY DIRECTION GENERALLY UNDER 12 KTS IN THE AFTERNOON. GUSTS TO 15-20 KTS WILL BE POSSIBLE IN THE OWENS VALLEY THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY...MAINLY OVER LINCOLN/ERN CLARK AND MOHAVE COUNTIES. CIGS WILL BE MAINLY BETWEEN 10-20K FEET. && .PREV UPDATE 603 AM PDT SUN JUL 14 2013 .UPDATE...ISOLATED THUNDERSTORMS DEVELOPED IN SOUTHWEST MOHAVE COUNTY EARLY THIS MORNING AND THE FORECAST WAS UPDATED TO ACCOUNT FOR THEM. -HARRISON- && .PREV DISCUSSION... 237 AM PDT SUN JUL 14 2013 .SHORT TERM...TODAY THROUGH MONDAY...RECENT SATELLITE LOOPS SHOWED SCATTERED TO BROKEN CLOUD COVER MOVING NORTH ACROSS THE SOUTHERN EDGE OF THE FORECAST AREA...AS WELL AS ACROSS MOHAVE COUNTY. THIS AREA WILL CONTINUE TO MOVE NORTH ACROSS THE AREA...BUT WILL LIKELY THIN AND DISSIPATE SOMEWHAT THROUGH THE DAYLIGHT HOURS. PRECIPITABLE WATER VALUES OF 1-1.5 INCHES WILL ONCE AGAIN REMAIN EAST OF A TWENTYNINE PALMS-LAS VEGAS-MESQUITE LINE. HOWEVER INSTABILITY IS EXPECTED TO BE SIGNIFICANTLY WEAKER WITH LI'S GENERALLY BETWEEN 0 AND -2...THUS HAVE REDUCED POPS A BIT MORE FOR TODAY. VERY LITTLE DAY TO DAY CHANGE IS EXPECTED FOR THE NEXT FEW DAYS AS THE REGION LIES BETWEEN SOUTHWEST FLOW TO THE WEST AND SOUTHERLY FLOW IN THE EAST. THIS WILL KEEP THE WESTERN 2/3RDS OF THE AREA DRY WITH JUST A FEW CLOUDS DEVELOPING EACH AFTERNOON. MEANWHILE MOIST SOUTHERLY FLOW WILL KEEP CHANCES FOR ISOLATED SHOWERS/THUNDERSTORMS IN THE FORECAST FOR AT LEAST THE HIGHER ELEVATIONS OF LINCOLN AND MOHAVE COUNTIES EACH AFTERNOON/EARLY EVENING. TEMPERATURES ARE EXPECTED TO CONTINUE TO SLOWLY WARM OVER THE NEXT COUPLE DAYS...REACH TO SLIGHTLY ABOVE NORMAL LEVELS TODAY...AND WARMING ANOTHER DEGREE OR TWO MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY...HIGH PRESSURE STILL EXPECTED TO BE OVER UTAH TUESDAY AND WEDNESDAY WITH A SOUTHERLY FLOW OVER THE FORECAST AREA. NORTH-SOUTH MOISTURE BOUNDARY STILL PROGGED TO BE EAST OF LAS VEGAS AND I KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR MUCH OF MOHAVE COUNTY AND EASTERN LINCOLN COUNTY. MOISTURE AND THUNDERSTORM CHANCES MAY AT LEAST GRADUALLY SPREAD WEST THURSDAY THROUGH SATURDAY AS THE WEST/SOUTHWEST MOVING UPPER LOW MOVES INTO NORTHWEST MEXICO AND AN EASTERLY COMPONENT DEVELOPS TO THE FLOW. THE MODELS ALL DIFFER IN THE EXACT POSITION OF THAT LOW AND HOW FAR WEST AND NORTH THE MOISTURE SPREADS. THE GFS SOLUTION IS NOT AS FAVORABLE FOR THE MOISTURE INCREASE AS IT KEEPS THE FLOW MORE NORTHERLY THAN THE ECMWF AND GEM. THEREFORE...DUE TO THESE MODEL DIFFERENCES AND RELATIVELY LOW CONFIDENCE...ONLY VERY MINOR CHANGES WERE MADE TO THE POP GRIDS FOR THURSDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WERE MENTIONED ACROSS ALL OF CLARK...LINCOLN AND MOHAVE COUNTIES AND EASTERN SAN BERNARDINO COUNTY BY SATURDAY. ECE AND MEX GUIDANCE MAX TEMPS DIFFERED BY SEVERAL DEGREES MOST DAYS AND THE FORECAST IS BASICALLY A BLEND OF THE TWO WHICH BASICALLY PUTS THEM CLOSE TO NORMAL...MAYBE SLIGHTLY BELOW NORMAL BY SATURDAY. && .FIRE WEATHER...ISOLATED AND MAINLY WET SHOWERS/THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF MOHAVE AND LINCOLN COUNTIES. THIS WILL BE THE SAME STORY THROUGH AT LEAST THE MIDDLE OF THE COMING WEEK. WIND WILL BE GENERALLY UNDER 20 MPH...WITH RELATIVELY DRY CONDITIONS IN THE WESTERN HALF OF THE AREA AND MORE MOIST CONDITIONS IN THE EAST. MODELS POINT TO A POTENTIAL INCREASE IN SHOWER/THUNDERSTORM ACTIVITY BY LATE THIS WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE PREV DISCUSSION...WOLCOTT/HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 14, 3:40 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 340 AM PDT SUN JUL 14 2013 AZZ001-003-NVZ015-150700- NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- 340 AM PDT SUN JUL 14 2013 /340 AM MST SUN JUL 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF MOHAVE COUNTY AND EASTERN PORTIONS OF LINCOLN COUNTY...MAINLY THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH WEDNESDAY. THERE IS POTENTIAL FOR INCREASING THUNDERSTORM CHANCES THURSDAY THROUGH SATURDAY AS A LOW PRESSURE SYSTEM MOVES SOUTHWEST INTO NORTHERN MEXICO. THERE IS UNCERTAINTY AS TO THE TRACK OF THIS SYSTEM AND THEREFORE CONFIDENCE IN THE INCREASING MOISTURE AND THUNDERSTORM CHANCES IS NOT HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>527-NVZ014-016>022-150700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 340 AM PDT SUN JUL 14 2013 /340 AM MST SUN JUL 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH WEDNESDAY. THERE IS POTENTIAL FOR INCREASING THUNDERSTORM CHANCES THURSDAY THROUGH SATURDAY AS A LOW PRESSURE SYSTEM MOVES SOUTHWEST INTO NORTHERN MEXICO. THERE IS UNCERTAINTY AS TO THE TRACK OF THIS SYSTEM AND THEREFORE CONFIDENCE IN THE INCREASING MOISTURE AND THUNDERSTORM CHANCES IS NOT HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 14, 12:08 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1208 PM PDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 5 W CEDAR HILLS 35.18N 113.88W
07/14/2013 MOHAVE AZ TRAINED SPOTTER
BLACK WATER 3 FEET DEEP FLOWING ACROSS DW RANCH ROAD.
FLOW OF WATER IS 12 FEET WIDE AND CONTAINS DEBRIS.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:00 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 14, 10:48 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.